J Liver Cancer.  2019 Sep;19(2):136-142. 10.17998/jlc.19.2.136.

Radiation-induced Myositis after Proton Beam Therapy to Huge Hepatocellular Carcinoma

Affiliations
  • 1Department of Medicine, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Korea.
  • 2Department of Radiation Oncology, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Korea. hee.ro.park@samsung.com

Abstract

Proton beam therapy (PBT) is one of the advances in radiotherapy techniques, which enables dose escalation with lower probability of radiation-induced liver or gastrointestinal injuries. However, the chest wall proximal to the tumor can be affected by high dose irradiation. Here, we report on a 58-year-old male patient who presented with huge hepatocellular carcinoma, received treatment with transarterial chemoembolization and PBT, and developed severe chest wall pain due to radiation-induced myositis. The patient's symptoms were controlled by oral steroids.

Keyword

Proton beam therapy; Myositis; Hepatocellular carcinoma; Sorafenib; Radiation recall phenomenon

MeSH Terms

Carcinoma, Hepatocellular*
Humans
Liver
Male
Middle Aged
Myositis*
Proton Therapy*
Protons*
Radiotherapy
Steroids
Thoracic Wall
Protons
Steroids
Full Text Links
  • JLC
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error